Are you Anshul Goyal?

Claim your profile

Publications (1)1.46 Total impact

  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Abstract Purpose: To report tamoxifen crystalline maculopathy in an 80-year-old patient and to review the ocular side effects of oral tamoxifen. Methods: We report a case of an 80-year-old female patient who presented to our ophthalmic institute with gradual progressive painless diminution of vision in both eyes. She had a history of surgery for breast cancer following which she had been treated with oral tamoxifen citrate for 2 years before presentation. Results: Our patient had profound visual impairment in both eyes. The anterior segments were found to be normal; in particular, the corneas were clear; the intraocular pressures in both eyes were 12 mm Hg. The perimacular region in both eyes showed deposits of multiple, fine crystalline material. Color vision was found to be impaired in both eyes and optical coherence tomography (OCT) confirmed the diagnosis of tamoxifen-induced maculopathy. Conclusion: Tamoxifen is a selective estrogen receptor modulator widely used in the treatment of hormone-responsive breast cancer. Ocular complications are rare with tamoxifen therapy and include cataract, vortex keratopathy, optic neuritis, and retinopathy. Crystalline maculopathy is one of the rare side effects of long-term tamoxifen use, which can be detected by noninvasive diagnostic tools such as OCT. Our patient is the oldest such patient reported in literature. Patients receiving tamoxifen therapy must be informed about the potential side-effects, and the need for serial ophthalmic examination to detect early signs of toxicity.
    Journal of ocular pharmacology and therapeutics: the official journal of the Association for Ocular Pharmacology and Therapeutics 06/2012; · 1.46 Impact Factor